Hail, Lincoln
- When
- July 11, 4:20 PM CST
- Where
- Lincoln County, Bogue Chitto
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.433, -90.450
4 thunderstorm wind, 3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 11, 2:52 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT WED JUL 11 2001 AIR MASS CONTINUES TO BE HOT AND UNSTABLE WITH UPPER RIDGE CENTERED JUST TO THE WEST. SMALL SCALE BOUNDARY INTERACTIONS PRODUCING SCATTERED CONVECTION THIS AFTERNOON. SATELLITE PIX SHOW SHORTWAVE APPROACHING FROM MO RAPIDLY FALLING APART. HOWEVER...THUNDERSTORM COMPLEX HAS DEVELOPED WRN TN INTO NE MS. THIS HAS HELD TOGETHER PRETTY WELL SO FAR AND WILL POSE A THREAT OF CONTINUED CONVECTION OVER NERN FORECAST AREA ZONES. WILL KEEP BEST CHANCE OF PRECIP FOR AREA OVER NE ZONES FOR TONIGHT. CONVECTION NOTED OVER OTHER AREAS SHOULD DECREASE SIGNIFICANTLY SOON AFTER DARK. CONVECTION NE MS SHOWS POSSIBILITY OF DEVELOPING MCS THAT COULD AFFECT NRN MS OVERNIGHT. ETA MODEL HAS BEEN WEAKER ON SHORTWAVES AND SURFACE BOUNDARY DEVELOPMENT LAST FEW RUNS AND HAS LOOKED BETTER THAT OTHER MODELS. REMNANTS OF SHORTWAVE UPSTREAM PROGGED TO PUSH INTO NE MS OVERNIGHT AND CONTINUE TO WEAKEN AS IT MOVES SWD THURSDAY. DYNAMICS LOOK RELATIVELY WEAK FOR THURSDAY AFTERNOON. WILL KEEP AT LEAST SLIGHT CHANCE POPS FOR THURSDAY DUE TO AIR MASS INSTABILITY AND WARM AFTERNOON TEMPS. MODELS INDICATE THAT NEXT SHORTWAVE PUSHING SWD IN NLY FLOW ALOFT THURSDAY NIGHT AND FRIDAY TO BE SIGNIFICANTLY STRONGER. GOOD INCREASE IN MEAN RH FIELD ALSO NOTED. ASSOCIATED SURFACE BOUNDARY TO SHIFT SWD BUT LOOKS WEAK AT THIS TIME WITH LIMITED LOW LEVEL CONVERGENCE. HOWEVER...DECREASING SURFACE DEWPOINTS AND DRIER MEAN RH FIELD SEEN TO REAR OF BOUNDARY FRIDAY NIGHT AS A SURFACE HIGH EDGES SWD IN ITS WAKE. TEMPERATURES FORECAST TO BE COOLER STARTING FRIDAY AS NEXT SYSTEM ROLLS THROUGH AND LOW LEVEL COLD ADVECTION STARTS. MOS TEMPS RANGING FROM THE MID 80S TO LOWER 90S FOR FRIDAY AFTERNOON WITH COOLER TEMPS INDICATED INTO THE WEEKEND. UPPER RIDGE RECOVERING BY MONDAY AND TEMPERATURES AGAIN ON THE RISE. Y PRELIM NUMBERS... JAN 079/095 074/089 2345 MEI 073/094 073/089 2344 .JAN... MS...HEAT ADVISORY THROUGH THU WRN ZONES LA...HEAT ADVISORY THROUGH THU AR...HEAT ADVISORY THROUGH THU
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 104 PM CDT WED JUL 11 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING...WITH ENOUGH INSTABILITY IN PLACE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVER. AN OUTFLOW BOUNDARY STRETCHING ACROSS CENTRAL AND SOUTHEAST MISSISSIPPI WILL PROVIDE THE FOCUS FOR THE BEST CHANCES FOR SEVERE WEATHER ACROSS THESE AREAS. DAMAGING WINDS GUSTING TO 60 MPH AND HAIL TO THE SIZE OF DIMES ARE THE PRIMARY THREATS. ACTIVATION OF STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT. ...SEASONAL THREATS... HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND 105 DEGREES THIS AFTERNOON...ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. IF YOU MUST WORK OUTDOORS...TRY TO DO YOUR WORK DURING THE EARLY MORNING OR LATE EVENING HOURS. DRINK PLENTY OF WATER...AND GET IN THE SHADE AS OFTEN AS POSSIBLE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDEvS THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
A few trees were blown down.
Several trees and powerlines were blown down between Richland and Florence.
Several trees were blown down.
Up to 8 inches of rain fell in several hours in southwest Rankin County from Florence to the Pearl River. A number of roadways became flooded.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257269, 5257270, 5257271, 5257272, 5257273, 5257276, 5257275, 5257274.